Mississippi, 2005

Damaging Wind in Mississippi, April 11, 2005

April 11, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 11, 9:10 PM CST, 50 minutes earlier.

Area forecast discussion, Apr 11, 9:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT MON APR 11 2005

.UPDATE...
TORNADO WATCH NUMBER 155 CONTINUES UNTIL 11 PM FOR THE MS COAST AND
THE SOUTHEAST LOUISIANA PARISHES SOUTH OF LAKE PONTCHARTRAIN FROM
JEFFERSON PARISH EASTWARD. RADAR SHOWS THE BACK EDGE OF THE RAIN
FROM BOGALUSA TO COVINGTON...TO LAPLACE...TO THIBODAUX. NORTHWEST OF
THIS LINE...HAVE DROPPED THE FLASH FLOOD WATCH. REMAINDER OF AREA
STILL EXPERIENCING RAIN WILL REMAIN IN THE FLASH FLOOD WATCH THROUGH
MOST OF TONIGHT OR UNTIL THE THREAT OF HEAVY RAIN ENDS.

RADAR SHOWS STRONG THUNDERSTORMS ALONG BOWING LINE SEGMENT NEAR THE
HANCOCK/HARRISON BORDER. SOME THREAT OF SEVERE MAY CONTINUE A BIT
PAST 11 PM ALONG THE MS COAST...OTHERWISE...HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE THE MAIN PROBLEM THE NEXT FEW HOURS.

UPDATED GRIDS TO REFLECT CURRENT RADAR TRENDS.

&&

.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS BUT
HAVE LOWERED TO SMALL CRAFT EXERCISE CAUTION ON LAKES PONTCHARTRAIN
AND MAUREPAS MAINLY FOR WINDS ASSOCIATED WITH CONVECTION THE NEXT
HOUR OR TWO. OTHERWISE FOR TONIGHT...CONDITIONS WILL IMPROVING BY
DAYBREAK AS WINDS BEHIND THE FRONT WILL NOT BE AS STRONG AS AHEAD OF
IT.

&&

.UPDATED POINT TEMPS/POPS...
MCB  58  78  50  74 /  20   0   0   0
BTR  58  78  50  77 /  20   0   0   0
MSY  64  77  55  78 /  90  00   0   0
GPT  65  79  52  73 /  90  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
     FOLLOWING ZONES...LAZ040-058>070.
MS...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
     FOLLOWING ZONES...MSZ077-080>082.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY KPQL TO
ATCHAFALAYA RIVER OUT 60 NM.

&&

22
Hazardous weather outlook, Apr 11, 6:35 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
735 PM CDT MON APR 11 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
735 PM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM THE BATON
ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN NORTHWARD INTO
SOUTHWEST MISSISSIPPI...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THE REMAINDER OF THE AREA TONIGHT. A STRONG UPPER LEVEL DISTURBANCE
AND AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER TEXAS WILL MOVE
ACROSS THE REGION TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE IN ADVANCE OF THE LOW PRESSURE
SYSTEM TONIGHT. SOME THUNDERSTORMS WILL LIKELY BE SEVERE PRODUCING
DAMAGING WIND GUSTS AND ISOLATED TORNADOES.

HEAVY RAINFALL...A FLOOD WATCH IS ALSO IN EFFECT FOR SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI. HEAVY RAINFALL FROM
THE THUNDERSTORM ACTIVITY WILL LIKELY PRODUCE STORM TOTALS 1 TO 3
INCHES OVER THE AREA WITH LOCAL PER HOUR WITH LOCAL AMOUNTS OF 3 TO 5
INCHES.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND
TIDAL LAKES FOR STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND GUSTY. IN
ADDITIONAL TIDES WILL RANGE FROM 1 TO 2 FEET ABOVE NORMAL DUE TO THE
STRONG ONSHORE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 11, 5:56 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             THIBODAUX               29.79N 90.82W
04/11/2005  0.75 INCH        LAFOURCHE          LA   PUBLIC

&&

8
Local storm report, Apr 11, 8:17 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     FUNNEL CLOUD     GILLSBERG               31.02N 90.66W
04/11/2005                   AMITE              MS   EMERGENCY MNGR

0620 PM     FUNNEL CLOUD     MCCOMB AIRPORT          31.18N 90.47W
04/11/2005                   PIKE               MS   EMERGENCY MNGR

0655 PM     TSTM WND DMG     5 SE TYLERTOWN          31.07N 90.08W
04/11/2005                   WALTHALL           MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN SOUTHEAST PORTION OF
            WALTHALL COUNTY.

0655 PM     TORNADO          5 E TYLERTOWN           31.12N 90.06W
04/11/2005                   WALTHALL           MS   STORM CHASER

            SMALL TORNADO OBSERVED.

&&
Special weather statement, Apr 11, 9:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT MON APR 11 2005

MSZ080-120345-
HANCOCK-
1010 PM CDT MON APR 11 2005

...STRONG THUNDERSTORMS MOVING ACROSS HANCOCK COUNTY...

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM SELLERS TO EAST OF
NAPOLEON WILL MOVE EAST ACROSS HANCOCK COUNTY THROUGH 1045 PM CDT.
THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS
TO 45 MPH...AND HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND
KILN...DIAMONDHEAD AND WAVELAND.

A TORNADO WATCH REMAINS IN EFFECT THROUGH 11 PM CDT.

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 04:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
April 11, 10:00 PM CST
Where
Harrison County, Saucier
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
30.633, -89.133

Thunderstorm winds knocked down power lines and a street sign and caused damage to a porch.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443647.